MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA MULTITEST SPECIMEN COLLECTION KIT; DEVICE, SPECIMEN COLLECTION

HOLOGIC, INC. APTIMA MULTITEST SPECIMEN COLLECTION KIT; DEVICE, SPECIMEN COLLECTION
Catalog Number ASY-08848
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic reached out to the customer multiple times and attempted to obtain more information on the swab lot, collection method, and sample type but did not receive a response.Hologic evaluated retention materials from this lot ln 922935 but was not able to replicate the customer issue.Hologic has not been informed of any adverse outcomes related to this issue.
 
Event or Problem Description
On (b)(6) 2025, customer reported to hologic that in two separate patient encounters, the swab tip from the aptima multitest swab specimen collection kit (ln 922935) detached from the stick and remained inside the patient.Customer reported that the two patient encounters occurred within 24 hours prior to their report to hologic.In both instances, the physician was able to remove the swab tip without any reported patient harm.Customer did not provide patient information or confirmation of swab specimen type or collection method.This report is to document the first affected patient encounter.Hologic has not learned of any adverse outcomes related to this event.

Brand Name
APTIMA MULTITEST SPECIMEN COLLECTION KIT
Common Device Name
DEVICE, SPECIMEN COLLECTION
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
grace nareau
10210 genetic center drive
san diego, CA 92121
8584108040
MDR Report Key23407944
Report Number2024800-2025-00068
Device Sequence Number15635240
Product Code LIO
UDI-Device Identifier25420045510187
UDI-Public25420045510187
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K032554
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberASY-08848
Device Lot Number922935
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Initial Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown